Alert archive / California / High Wind Warnings in 2019

High Wind Warning 10, NWS San Diego, CA

December 16, 20194 counties in California

NWS San Diego, CA issued this high wind warning at Dec 16, 2019, 2:52 PM PST for 4 counties in California. It was in force for 31 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 16, 2019, 2:52 PM PST (22:52 UTC)
Expired
Dec 17, 2019, 10:00 PM PST
In force
31 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 10:20 PM PSTNON-TSTM WND GST 779 Ssw Julian, CAMESONET STATION SILSD SILL HILL (SDGE).
Dec 17, 3:20 AM PSTNON-TSTM WND GST 737 E Valley Center, CAMESONET STATION HHCSD HELLHOLE CANYON (SDGE).
Dec 17, 3:51 AM PSTNON-TSTM WND GST 888 Ene Orange, CAMESONET STATION FRCC1 FREMONT CANYON.
Dec 17, 4:16 AM PSTNON-TSTM WND GST 704 Sse Beaumont, CAMESONET STATION HSGC1 HIGHLAND SPRINGS.
Dec 17, 5:27 AM PSTNON-TSTM WND GST 38Valley Center, CATREE DOWN AND POWER POLE LEANING OVER VALLEY CENTER ROAD.
Dec 17, 5:52 AM PSTNON-TSTM WND GST 715 E Alpine, CAMESONET STATION ANEC1 ALPINE RAWS.
Dec 17, 6:30 AM PSTNON-TSTM WND GST 847 E Valley Center, CAMESONET STATION HHCSD HELLHOLE CANYON (SDGE).
Dec 17, 8:36 AM PSTNON-TSTM WND DMG4 E Alpine, CASEMI FLIPPED OVER ON ITS SIDE ON INTERSTATE 8 NEAR THE EAST WILLOWS ROAD EXIT. SEMI WAS BLOCKING THE RIGHT LANE. A NEARBY WIND OBSERVATION REPORTED NE WINDS OF 47 MPH WITH GUSTS TO 63 MPH AT THE TIME OF THE INCIDENT.
Dec 17, 8:50 AM PSTNON-TSTM WND GST 917 E Valley Center, CAMESONET STATION HHCSD HELLHOLE CANYON (SDGE).
Dec 17, 8:51 AM PSTNON-TSTM WND DMG4 Ssw Devore, CABIG RIG ON ITS SIDE ON I-15 JUST SOUTH OF SIERRA AVENUE. APPROXIMATELY 40 BIG RIGS ON THE RIGHT SIDE OF THE ROAD WAITING OUT THE WIND.
Dec 17, 9:19 AM PSTNON-TSTM WND GST 456 Ene Campo, CADOWNED OAK TREE BLOCKING BOTH LANES OF HIGHWAY 94 ONE MILE WEST OF CHURCH ROAD. EAST WINDS GUSTING TO 45 MPH AT NEARBY OBSERVATION.
Dec 17, 9:37 AM PSTNON-TSTM WND DMG5 Ese Valley Center, CATREE BLOCKING WEST BOUND LAND OF PARADISE MOUNTAIN ROAD AT DELRIDGE LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2426 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS76 KSGX 162252 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service SAN DIEGO CA
252 PM PST Mon Dec 16 2019

Update to upgrade the Wind Advisory to a High Wind Warning in the
Mountains. 

CAZ055>058-065-170700-
/O.UPG.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
/O.NEW.KSGX.HW.W.0010.191216T2252Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
252 PM PST Mon Dec 16 2019

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 70 mph.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Diego County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Strong winds and difficult driving conditions for high
  profile vehicles on I-15 and I-8. Other impacted areas below the
  mountain passes include I-215 and Hwy 210 below the Cajon Pass,
  and I-10 through the San Gorgonio Pass.  

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest near
  the mountain foothills north of Rancho Cucamonga and Fontana,
  and the Highway 78 corridor from eastern Ramona to Julian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-050-554-170700-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
252 PM PST Mon Dec 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast to east winds 15 to 30 mph with gusts to 50
  mph. 

* WHERE...Foothills, valleys, and inland Orange County. The 
  stronger gusts are expected in the Inland Empire below the Cajon
  and San Gorgonio Passes, and in the Santa Ana and San Diego 
  County mountains and foothills.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Hazardous travel conditions for high profile vehicles
  on I-15, I-215, Hwy 210 below the Cajon Pass, I-10 through the
  San Gorgonio Pass, and I-8 in the San Diego County mountains and
  inland valleys. 

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest near
  the foothills north of Rancho Cucamonga and Fontana, and the
  Highway 78 corridor from eastern Ramona to Julian. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
4 follow-up statements
242 
WWUS76 KSGX 170526
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
926 PM PST Mon Dec 16 2019

CAZ055>058-065-171400-
/O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
926 PM PST Mon Dec 16 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast winds 25 to 35 mph with gusts to 60 mph.
  Isolated gusts to 70 mph.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, Santa Ana Mountains and Foothills, San Diego County 
  Mountains and San Gorgonio Pass Near Banning.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Strong winds and difficult driving conditions for 
  high profile vehicles on I-15 and I-8. Other impacted areas 
  below the mountain passes include I-215 and Hwy 210 below the 
  Cajon Pass, and I-10 through the San Gorgonio Pass.

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest 
  near the mountain foothills north of Rancho Cucamonga and 
  Fontana, and the Highway 78 corridor from eastern Ramona to 
  Julian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-050-554-171400-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
926 PM PST Mon Dec 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY...

* WHAT...Northeast to east winds 15 to 30 mph with gusts to 50 
  mph.

* WHERE...Foothills, valleys, and inland Orange County. The 
  stronger gusts are expected in the Inland Empire below the 
  Cajon and San Gorgonio Passes, and in the Santa Ana and San 
  Diego County mountains and foothills.

* WHEN...Until 10 PM PST Tuesday.

* IMPACTS...Hazardous travel conditions for high profile 
  vehicles on I-15, I-215, Hwy 210 below the Cajon Pass, I-10 
  through the San Gorgonio Pass, and I-8 in the San Diego County 
  mountains and inland valleys.

* ADDITIONAL DETAILS...The Santa Ana winds will be strongest 
  near the foothills north of Rancho Cucamonga and Fontana, and 
  the Highway 78 corridor from eastern Ramona to Julian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS

For more information from the National Weather Service visit
http://weather.gov/sandiego
668 
WWUS76 KSGX 171002
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
202 AM PST Tue Dec 17 2019

CAZ055>058-065-172230-
/O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
202 AM PST Tue Dec 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 60 mph. Gusts to 70 
  mph in the windier locations.

* WHERE...Mountains and the San Gorgonio Pass Near Banning. Winds
  will be strongest near mountain ridge tops and along the 
  coastal slopes of the mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for blowing debris or fallen trees and branches on roadways.
Reduce your speed and be extremely cautious. If you encounter 
fallen electrical wires...do no exit your vehicle.

&&

$$

CAZ048-050-554-172230-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
202 AM PST Tue Dec 17 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Valleys and inland Orange County. Strongest gusts in the
  Inland Empire below the Cajon and Banning Passes, near the
  foothills of the Santa Ana Mountains, and near the foothills of
  the San Diego County mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
684 
WWUS76 KSGX 172153
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
153 PM PST Tue Dec 17 2019

CAZ055>058-065-180600-
/O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
153 PM PST Tue Dec 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 60 mph.

* WHERE...Mountains and the San Gorgonio Pass. Winds will be 
  strongest near mountain ridge tops and along the coastal slopes 
  of the mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Peak gusts from earlier today include 91
  mph at Hellhole Canyon in San Diego County and Freemont Canyon
  in the Santa Ana Mountains. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-050-554-180600-
/O.CON.KSGX.WI.Y.0037.000000T0000Z-191218T0600Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
153 PM PST Tue Dec 17 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Valleys and inland Orange County. Strongest gusts in 
  the Inland Empire below the Cajon and Banning Passes, near the 
  foothills of the Santa Ana Mountains, and near the foothills 
  of the San Diego County mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
950 
WWUS76 KSGX 180520
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
920 PM PST Tue Dec 17 2019

CAZ055>058-065-180630-
/O.CON.KSGX.HW.W.0010.000000T0000Z-191218T0600Z/
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Banning, and Desert Hot Springs
920 PM PST Tue Dec 17 2019

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

* WHAT...East winds 20 to 30 mph with gusts to 60 mph.

* WHERE...Mountains and the San Gorgonio Pass. Winds will be 
  strongest near mountain ridge tops and along the coastal 
  slopes of the mountains.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Peak gusts from earlier today include 91
  mph at Hellhole Canyon in San Diego County and 88 mph at Freemont
  Canyon in the Santa Ana Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-050-554-181100-
/O.EXT.KSGX.WI.Y.0037.000000T0000Z-191218T1100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, 
El Cajon, San Marcos, La Mesa, Santee, Poway, Santa Ana, Anaheim,
Garden Grove, Orange, Fullerton, and Mission Viejo
920 PM PST Tue Dec 17 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WHAT...East winds 20 to 30 mph with gusts to 45 mph.

* WHERE...Valleys and inland Orange County. Strongest gusts in 
  the Inland Empire below the Cajon and Banning Passes, near the 
  foothills of the Santa Ana Mountains, and near the foothills 
  of the San Diego County mountains.

* WHEN...Until 3 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The Advisory has been extended until 3 AM
  PST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 16, 1:20 PM PST, 1 hour 32 minutes earlier.

Area forecast discussion, Dec 16, 1:20 PM PST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
120 PM PST Mon Dec 16 2019

.SYNOPSIS...
Strong Santa Ana winds will impact the mountains, foothills, and
inland valleys through Tuesday evening. On Wednesday and Thursday a
weak trough will bring a brief period of onshore flow. This will be
followed by dry, warmer weather Friday and Saturday under weak high
pressure. Showers are looking more likely next week as a slow moving
Pacific trough moves inland across the West.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The Santa Ana event has begun. Peak winds through Noon included 59
mph at Fremont Canyon, 54 mph at Sill Hill in the San Diego County
Mountains, and 52 mph at Devil Canyon in the San Bernardino
foothills. Winds whipped through the I-8 corridor at Alpine with a
49 mph gust. Highland Springs along the I-10 corridor also gusted to
49 mph. A complete list of the strongest wind gusts (so far) is
headlined on our homepage.

The winds will grow stronger tonight through Tuesday morning as a
1046 mb surface high settles over western Colorado. Today the SAN-
LAS gradient peaked at -6.7 mb. It is projected to reach -10.4 mb
Tuesday morning when stronger winds gusts to 60+ mph are likely at
the wind prone stations. A Wind Advisory is in effect through 10 PM
Tuesday.

It was a cool, brisk day in the valleys with temperatures in the low
to mid 60s and east winds from 15 to 25 mph. Farther west at the
coast the winds were lighter and temperatures rose into the low 70s.
Up in the mountains, Big Bear was 35 degrees at Noon. In the Lower
Deserts, Palm Springs was 64. Northeast winds will continue driving
cold air into the mountains and deserts and Tuesday will be another
cool day. Strong downslope flow into the coastal zones will once
again push temperatures into the 70s tomorrow. Lows tonight west of
the mountains will be highly variable, falling into the 30s in the
wind sheltered areas and holding into the upper 40s in areas where
the Santa Ana winds remain strong.

The Santa Ana event ends Tuesday night, followed by weak onshore
flow Wednesday, and somewhat stronger onshore flow Thursday as a low
pressure trough moves inland across central California. Most of the
precipitation will remain to the north of our area, but a marine
layer will reform Wednesday night with areas of low clouds in the
coastal and western valley zones.

Weak high pressure aloft on Friday and Saturday will bring warmer
days and sunny skies. Sunday will turn a little cooler as a
deepening trough over the eastern Pacific moves toward the coast.

The early look at Christmas week shows a period of cool, unsettled
weather as both the GFS and ECMWF ensembles show a quasi-stationary
high amplitude longwave trough over the West. Showers will accompany
any passing shortwaves rounding the base of the trough. Timing
issues have yet to be resolved, but the chances of a white Christmas
in the mountains and a wet Christmas in the lower elevations are
above average.

&&

.AVIATION...
162025Z...Mostly clear skies through tomorrow. Strong northeast
winds with SFC gusts of 25-35 kt, locally higher, are expected
through late Tuesday. Strongest winds will be in foothills and
adjacent valleys. LLWS and MOD-SVR UDDFTS possible over and west of
mountains. Periods of LLWS expected at KSNA and KCRQ, and possible
at KONT and KSBD.

&&

.MARINE...
Offshore flow with easterly winds will produce occasional and
isolated gusts to exceed 20 kts through early Wednesday. Otherwise,
no hazardous marine weather is expected through Saturday.

&&

.SKYWARN...
Skywarn will not be activated for this Santa Ana event, but reports
of any wind damage are welcome.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 10 PM PST Tuesday for Orange County Inland
     Areas-Riverside County Mountains-San Bernardino County
     Mountains-San Bernardino and Riverside County Valleys-The
     Inland Empire-San Diego County Mountains-San Diego County
     Valleys-San Gorgonio Pass Near Banning-Santa Ana Mountains
     and Foothills.

PZ...NONE.

&&

PUBLIC...Moede
AVIATION/MARINE...CO

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.